Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 72, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Dec 27, 2008, 1:17 AM CST for 8 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2008, 1:17 AM CST (07:17 UTC)
- Expired
- Dec 27, 2008, 7:24 AM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Cooper County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 117 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 6:55 AM CST | FLASH FLOOD | 2 N Sweet Springs, MO | WATER OVER ROAD 127...NORTH OF I-70 NEAR DAVIS CREEK. |
| Dec 27, 7:00 AM CST | FLASH FLOOD | 5 S Concordia, MO | HWY 23 CLOSED AT BLACKWATER FROM FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 338 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 270717
FFWEAX
MOC041-053-089-101-107-159-175-195-271330-
/O.NEW.KEAX.FF.W.0072.081227T0717Z-081227T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
117 AM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
HOWARD COUNTY IN CENTRAL MISSOURI
NORTHERN PETTIS COUNTY IN CENTRAL MISSOURI
NORTHWESTERN COOPER COUNTY IN CENTRAL MISSOURI
RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI
SALINE COUNTY IN CENTRAL MISSOURI
SOUTHEASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
SOUTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 730 AM CST
* AT 110 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED TO MOVE
ACROSS WARNED AREA. RADAR INDICATED UPWARDS OF ONE TO ONE AND A HALF
INCHES OF RAIN HAD FALLEN IN AREAS FROM WARRENSBURG...TO MARSHALL
AND MOBERLY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CONCORDIA...FAYETTE...GLASGOW...HUNTSVILLE...KNOB NOSTER...
MARSHALL...MOBERLY...SALISBURY...SLATER...SWEET SPRINGS...
WARRENSBURG...WHITEMAN AIR FORCE BASE...ARMSTRONG...CAIRO...
CHILHOWEE...CLARK...HIGBEE...HOUSTONIA...LA MONTE AND LEETON.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO PASS OVER THE SAME AREAS
WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL. ADDITIONAL RAINFALL
AMOUNTS BETWEEN ONE HALF AND ONE INCH WILL BE POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3929 9233 3913 9253 3888 9316 3857 9373
3856 9401 3892 9378 3960 9246 3961 9232
$$
DUX2 follow-up statements
000
WGUS73 KEAX 270839
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 AM CST SAT DEC 27 2008
MOC041-053-089-101-107-159-175-195-271330-
/O.CON.KEAX.FF.W.0072.000000T0000Z-081227T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON MO-PETTIS MO-COOPER MO-LAFAYETTE MO-HOWARD MO-SALINE MO-
RANDOLPH MO-CHARITON MO-
239 AM CST SAT DEC 27 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SALINE...HOWARD...
NORTHWESTERN COOPER AND NORTHERN PETTIS COUNTIES IN CENTRAL
MISSOURI...AND SOUTHEASTERN CHARITON AND RANDOLPH COUNTIES IN NORTH
CENTRAL MISSOURI...AND SOUTHEASTERN LAFAYETTE AND EASTERN JOHNSON
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 730 AM CST...
AT 227 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL SLOWLY
MOVING NORTHEAST ACROSS THE WARNING AREA. THE HEAVIEST ACTIVITY
REMAINED IN AREAS FROM MARSHALL...TO GLASGOW...ARMSTRONG...AND
MOBERLY. RADAR INDICATED RAINFALL TOTALS UPWARDS OF ONE TO ONE AND
A HALF INCHES OF RAIN HAD FALLEN IN AREAS FROM WARRENSBURG...TO
MARSHALL...FAYETTE...AND MOBERLY SINCE 10 PM. ADDITIONAL RAINFALL
BETWEEN ONE QUARTER TO ONE HALF INCH WILL BE POSSIBLE THROUGH 330
AM...WITH A SECOND LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAIN EXPECTED TOWARDS DAYBREAK.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CONCORDIA...FAYETTE...GLASGOW...HUNTSVILLE...KNOB NOSTER...
MARSHALL...MOBERLY...SALISBURY...SLATER...SWEET
SPRINGS...WARRENSBURG...WHITEMAN AIR FORCE
BASE...ARMSTRONG...CAIRO...CHILHOWEE...CLARK...HIGBEE...HOUSTONIA
AND LA MONTE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3929 9233 3913 9253 3888 9316 3857 9373
3856 9401 3892 9378 3960 9246 3961 9232
$$
DUX000
WGUS73 KEAX 271324
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 AM CST SAT DEC 27 2008
MOC041-053-089-101-107-159-175-195-271333-
/O.CAN.KEAX.FF.W.0072.000000T0000Z-081227T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON MO-PETTIS MO-COOPER MO-LAFAYETTE MO-HOWARD MO-SALINE MO-
RANDOLPH MO-CHARITON MO-
724 AM CST SAT DEC 27 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SALINE...HOWARD...
NORTHWESTERN COOPER AND NORTHERN PETTIS COUNTIES IN CENTRAL
MISSOURI...AND SOUTHEASTERN CHARITON AND RANDOLPH COUNTIES IN NORTH
CENTRAL MISSOURI...AND SOUTHEASTERN LAFAYETTE AND EASTERN JOHNSON
COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...
THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN CHANGED TO A
AREAL FLOOD WARNING FOR THE SAME AREA...IN EFFECT THROUGH 7 PM
SATURDAY. THE SHERIFFS OFFICE IN SALINE COUNTY REPORTS THAT ROAD
127...NORTH OF I-70 NEAR DAVIS CREEK...IS COVERED BY WATER. MODERATE
TO HEAVY RAIN WILL CONTINUE THROUGH THE MID MORNING HOURS. THIS WILL
LIKELY CAUSE MORE FLOODING TO OCCUR THROUGH THE DAY AS ALREADY
SWOLLEN CREEKS AND RIVERS RESPOND TO THE ADDITIONAL RAINFALL.
IF FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3929 9233 3913 9253 3888 9316 3857 9373
3856 9401 3892 9378 3960 9246 3961 9232
$$
CUTTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 11:45 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 26, 11:45 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 PM CST FRI DEC 26 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
AFTERNOON WV IMAGERY SHOWS THE PRIMARY UPPER WAVE NOW OVER THE FOUR
CORNERS REGION...WITH A LEAD WAVE EJECTING ACROSS THE NRN PLAINS.
ENHANCED LIFT ASSOCIATED WITH THIS MAIN WAVE ALREADY NOTED ACROSS
THE SRN HIGH PLAINS...POISED TO AFFECT THE LOWER MISSOURI RIVER
VALLEY TONIGHT. SFC FRONT HAS MOVED TO A LINE FROM THE ERN DAKOTAS
THROUGH NERN COLORADO...WITH NUMEROUS RECORD HIGH TEMPERATURES
ALREADY REPORTED ACROSS KANSAS AND MISSOURI (OLD KMCI RECORD OF 63
IN 1954 ECLIPSED EARLIER THIS AFTERNOON). IN ADDITION...UPPER 50
DEWPOINTS (PRETTY MUCH THE UPPER LIMITS OF MOISTURE RETURN THAT
COULD BE EXPECTED AT THE END OF DEC) HAVE ADVECTED NORTH INTO THE
REGION...CREATING POCKETS OF DENSE FOG OVER LOCATIONS ALONG THE
MISSOURI/IOWA BORDER WHICH STILL HAVE SOME RESIDUAL SNOWPACK.
FASCINATING WATCHING VISIBLE SATELLITE IMAGERY TODAY...WITH THE SNOW
COVER RAPIDLY RETREATING FROM THE NEBRASKA/KANSAS BORDER INTO CNTRL
NEBRASKA...AND WATCHING TEMPERATURES RESPOND ACCORDINGLY WITH
READING IN THE MID 40S JUMP TO THE LOWER 60S WITHIN AN HOUR.
STRONG ELEVATED CAPPING AROUND H8 SHOULD HOLD TIGHT THROUGH THE
EARLY EVENING HOURS...BEFORE BETTER HEIGHT FALLS...CAA ALOFT...AND
STRONG DYNAMIC LIFT BEGIN TO EJECT EAST FROM THE UPPER LOW. MODELS
ARE IN GOOD AGREEMENT SHOWING A NARROW TONGUE OF HIGHER THETA-E AIR
ADVECTING NORTH AHEAD OF THE FRONTAL BOUNDARY IN CONCERT WITH A SWLY
65KT LLJ AXIS. ALL OF THESE FORCING MECHANISMS SHOULD PROVIDE ENOUGH
LIFT AND CAP EROSION TO INITIATE TSTMS ACROSS SRN/ERN
KANSAS...PROPAGATING NORTHEAST INTO THE FORECAST AREA. MUCAPES WILL
PROBABLY LIE WITHIN A 500-1000 J/LG RANGE OVER THE WARM SECTOR
(TREMENDOUS BY DECEMBER STANDARDS)...COINCIDENT WITH 0-6KM BULK
SHEAR NEAR 60KT AND 0-1KM SHEAR NEAR 40KT. MID LEVEL LAPSE RATES ARE
CERTAINLY NOT IMPRESSIVE...AND HIGH FREEZING LEVELS (BY DECEMBER
STANDARDS) OF 9-10K FT DO NOT REALLY SUPPORT AN ORGANIZED HAIL
THREAT. HOWEVER...THE STRONG UNIDIRECTIONAL SHEAR COMPONENTS WOULD
SUPPORT BOWING SEGMENTS AND LINEAR STRUCTURE CAPABLE OF PRODUCING
SOME ISOLATED DAMAGING WIND GUSTS. THE MOST LIKELY AREAS THAT COULD
SEE ISOLATED STRONG TO SEVERE STORMS (CURRENTLY IN SPC SLIGHT RISK)
WOULD BE FROM THE SOUTH KC METRO THROUGH MACON VERY LATE THIS
EVENING AND EARLY OVERNIGHT.
A SECONDARY CONVECTIVE LINE LOOKS PROBABLE THROUGH THE OVERNIGHT
HOURS IN RESPONSE TO BETTER BOUNDARY LEVEL FRONTAL CONVERGENCE AND
IMPENDING UPPER JET DYNAMICS OVER CNTRL/EAST CNTRL KANSAS. THERE
WILL NO DOUBT BE SEVERAL MESOSCALE PROCESSES AND BOUNDARIES LEFT BY
THE INITIAL CONVECTIVE LINE (ESSENTIALLY NOT ABLE TO BE FORECAST BY
MODELS) THAT COULD EITHER ENHANCE OR LIMIT CONVECTION IN ANY
SUBSEQUENT ROUND. PREFERRED THE DEPICTION OF THE FINER SCALE 12Z
NAM-WRF WITH THE LOWER RESOLUTION 12Z ECMWF KEEPING THE HIGHER
RAINFALL AMOUNTS ALONG AND AHEAD OF THE FRONTAL BOUNDARY (WHILE
DISCOUNTING THE GFS AND 18Z NAM WHICH SEEM TO SPREAD TOO MUCH QPF
BACK INTO THE COLD SECTOR). IN ADDITION...MANY TIME CONVECTIVE
PROCESSES PUSH THE EFFECTIVE BOUNDARY AND FOCUSING FURTHER SOUTH
ANYWAYS...AND QUICKER THAN MODELS CAN FORECAST.
REGARDLESS...SEVERAL REASONS STILL ABOUND FOR FLOODING CONCERNS
OVERNIGHT AND INTO SATURDAY MORNING. FIRST...PWATS WILL APPROACH AN
INCREDIBLE 1-1.25 INCHES THROUGH THE WARM SECTOR (WELL ABOVE 2
STANDARD DEVIATIONS GREATER THAN AVERAGE FOR DECEMBER)...AND GIVEN
THE DYNAMIC NATURE TO THE SYSTEM...ANY AGEOSTROPHIC COMPONENT COULD
CONCEIVABLY KEEP HEAVIER RAINFALL GOING JUST ON THE COLD SIDE OF THE
FRONT. SECOND...WITH SUBSOIL TEMPERATURES AT OR STILL NEAR
FREEZING...EVEN WHAT WOULD BE CONSIDERED SUB-RUNOFF RAINFALL AMOUNTS
MAY NOT PERCOLATE PAST THE TOPSOIL...AND FLOW DIRECTLY INTO
RIVERS...STREAMS...AND TYPICAL LOW LYING FLOOD PRONE AREAS. HAVE
PUSHED FLOOD WATCH AREA NORTH BY ABOUT A ROW OF COUNTIES THROUGH
NORTHEAST MISSOURI...WHERE THE COMBINATION OF EXPECTED RAINFALL AND
SOIL TEMPERATURES MAY LEAD TO MORE AGGRAVATED FLOODING ISSUES.
OTHERWISE...COLD FRONT PUSHES THROUGH THE CWA BETWEEN MIDNIGHT (FAR
NORTHWEST) AND AROUND 10 AM (FAR SOUTHEAST)...WITH TEMPERATURES
PLUMMETING IN ITS WAKE. VIRTUALLY ALL AREAS WILL EXPERIENCE DAILY
HIGH TEMPS BEFORE FROPA...AND FOR MOST AREAS WILL WORD FORECAST WITH
TEMPERATURES STEADY OR FALLING DURING THE DAY. VERY UNCERTAIN
FORECAST REGARDING PRECIP CHANCES...COVERAGE...AND TYPE DURING THE
DAY SATURDAY. INITIAL QUESTION IS HOW COLD THE AIRMASS TRAILING THE
FRONT WILL BE - WITH SNOW COVER DETERIORATING TODAY...COLDER AIR
CURRENTLY OVER CNTRL SOUTH DAKOTA MAY MODIFY SUBSTANTIALLY BEFORE
ARRIVING INTO MISSOURI. SECONDLY...THERE REMAINS QUESTIONS AS TO THE
COOLING AND SATURATION LEVEL OF MIDLAYERS (WITH THE UPPER WAVE
REMAINING WEST OF THE AREA...SEE ONLY WEAK CAA WITH SATURATION
LIKELY NOT OCCURRING UNTIL THE ACTUAL COLD CORE PASSES).
THEREFORE...WOULD NOT BE SURPRISED TO SEE A LARGE BREAK IN PRECIP
IMMEDIATELY BEHIND THE SFC FRONT...WITH ONLY SPITS OF
RAIN/SLEET/FREEZING RAIN DURING MOST OF THE DAYLIGHT HOURS. AND
UNTIL THE COLD CORE PASSES OVERHEAD LATE SATURDAY AFTERNOON AND
EVENING...SEE LITTLE CHANCE FOR SNOWFALL (TEMPERATURES IN THE
700-900MB LAYER REMAINING ABOVE FREEZING). BOTH NAM-WRF AND ECMWF
SUGGEST A WEAK DEFORMATION BAND TRAVELING ALONG AND/OR NORTH OF THE
I-35 CORRIDOR...AND TEND TO BELIEVE THIS FEATURE...ALTHOUGH ANY
SNOWFALL WOULD BE VERY LIGHT.
21
MID RANGE (SUNDAY THROUGH FRIDAY)...
FINALLY GETTING A BRIEF BREAK FROM PARADE OF STRONG SHORT
WAVES...WITH A MORE ZONAL PATTERN SETTING UP ACROSS THE CENTRAL PART
OF THE COUNTRY FOR THE FIRST TO THE WEEK AS UPPER RIDGES IN THE
CENTRAL PACIFIC AND OFF THE SOUTHEAST COAST TEMPORARILY BREAK DOWN.
THIS ZONAL FLOW WILL STILL BE A FAST FLOW...WITH SOME MINOR WAVES
EMBEDDED. THERE WILL BE A 120 TO 140KT JET EXTENDING FROM AROUND
150W EASTWARD THROUGH THE PACIFIC NORTHWEST TO THE WESTERN GREAT
LAKES ON MONDAY. THE 140KT JET MAX AT 140W IS EXPECTED TO BE MOVING
INTO THE PACIFIC NORTHWEST AND BRITISH COLUMBIA BY THURSDAY MORNING
WHICH SHOULD LEAD TO A BUCKLING OF THE FLOW IN THE CENTRAL PART OF
THE COUNTRY TOWARD FRIDAY...WITH THE OPERATIONAL GFS AND ENSEMBLES
SLOWER WITH THIS WAVE IN THE NORTHERN PLAINS...WHILE THE ECMWF HAS
THIS WAVE ALREADY MOVING INTO THE WESTERN GREAT LAKES BY 12Z FRIDAY.
WE ALREADY HAD SOME SLIGHT CHANCE POPS ON THURSDAY ASSOCIATED WITH
THIS WAVE AND WILL NOT CHANGE THE TIMING AT THIS POINT BUT WILL ALSO
INCLUDE A SLIGHT CHANCE OF SNOW IN EASTERN AREAS THURSDAY NIGHT AND
INTO FRIDAY IN ANTICIPATION OF WAVE AND ATTENDANT FRONT BEING A
LITTLE SLOWER. STILL EVEN WITH THE FLOW BECOMING MORE AMPLIFIED
AGAIN BY THE END OF THE WEEK...STILL NOT EXPECTING ANY STRONG ARCTIC
PUSH OF AIR....ALTHOUGH BEHIND THIS SYSTEM ON FRIDAY...WE MAY SEE A
SMALLER POCKET OF COLDER CANADIAN AIR FOR A BRIEF TIME FRIDAY NIGHT
AND INTO SATURDAY.
EARLIER IN THE UP COMING WEEK...SUNDAY SHOULD SEE TEMPERATURES START
A RECOVERY WITH A SOUTHWEST SURFACE FLOW SETTING UP AS THE UPPER
FLOW BECOMES MORE ZONAL. A WEAKER WAVE IN THE FAST UPPER FLOW SHOULD
BE ABLE DRAG A COLD FRONT SOUTH ACROSS THE REGION ON TUESDAY...SO
AFTER TEMPERATURES ARE A BIT ABOVE NORMAL FOR SUNDAY INTO
TUESDAY...SHOULD SEE CLOSER TO NORMAL READINGS FOR TUESDAY NIGHT AND
INTO WEDNESDAY... BEFORE A WARM UP AGAIN ON THURSDAY AHEAD OF THE
STRONGER SHORT WAVE AT THE END OF THE WEEK.
PC
&&
.AVIATION...
PREFRONTAL SHRA/TS ACTIVITY IN PROGRESS ACROSS THE TERMINALS.
ACTIVITY WILL BE WIDELY SCT THROUGH ABOUT 07Z...BUT MAY INCREASE IN
COVERAGE BTWN 07Z-10Z AS THE CD FRONT MOVES APPROACHES. ELEVATED
INSTABILITY WILL REMAIN BEHIND THE FRONT FOR A FEW HOURS...CONTINUING
THE THREAT OF THUNDERSTORMS UNTIL 13Z. IN ADDITION...THE COLD MASS
UNDERCUTTING THE WARM AIR MASS WILL LIKELY CAUSE MVFR CIGS WITH SOME
POTENTIAL FOR IFR CIGS. MID LVL DRY AIR WILL SURGE INTO THE TERMINALS
AFT 13Z...REMOVING THE THREAT OF SIGNIFICANT PRECIPITATION.
TEMPERATURES WILL ALSO DROP BELOW FREEZING AFT 13Z...BUT DO NOT
EXPECT ANY PRECIPITATION HEAVIER THAN FREEZING DRIZZLE. WILL NOT
INPUT FREEZING DRIZZLE AT THIS TIME...AS LOW LEVEL DRYING UPSTREAM
LOOKS QUITE STRONG. LOW LEVEL SUBSIDENCE WILL ALSO INHIBIT FREEZING
DRIZZLE.
OTHERWISE...MVFR CIGS TO CONTINUE THROUGH THE DAY WITH STG NW WINDS.
THE TRACK OF THE UPPER LEVEL LOW SUGGESTS THAT KSTJ MAY HAVE A LITTLE
LIGHT SNOW OR SLEET IN THE AFTN. IT IS BORDERLINE AT THIS TIME.
THEREFORE...DO NOT PLAN TO INSERT IN THE KSTJ TERMINAL.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR MOZ025-MOZ031-MOZ032-
MOZ033-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR KSZ060.Hazardous weather outlook, Dec 26, 12:59 PM CST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CST FRI DEC 26 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLIDE INTO NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS TONIGHT...AND PROGRESS THROUGH THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. AN UNSEASONABLY WARM AND MOIST AIR MASS HAS ALREADY MOVED NORTH AHEAD OF THE FRONTAL BOUNDARY...PROVIDING THE INGREDIENTS FOR THUNDERSTORM DEVELOPMENT LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS...MAINLY SOUTH AND EAST OF A KANSAS CITY TO KIRKSVILLE LINE. WHILE A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT IN AREAS FROM PLEASANTON...TO CLINTON...SEDALIA...AND BOONVILLE...HIGHER PROBABILITIES FOR STRONG TO SEVERE STORMS EXIST FURTHER SOUTH ACROSS SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. HOWEVER...IF STRONG STORMS ARE ABLE TO DEVELOP ACROSS EXTREME SOUTHERN PORTIONS OF THE OUTLOOK AREA...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND SMALL HAIL. ADDITIONALLY...HEAVY RAINFALL MAY ACCOMPANY SHOWER AND THUNDERSTORM ACTIVITY OVERNIGHT TONIGHT...WITH THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN SOUTH OF A LINE FROM LA CYGNE KANSAS TO MOBERLY MISSOURI. THIS EXCESSIVE RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING AND ALSO MAY INDUCE FLOODING OF AREA RIVERS AND CREEKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER THE COLD FRONT PASSES THROUGH THE AREA BY SATURDAY MORNING...COLDER AIR WILL FILTER INTO THE REGION FROM THE NORTHWEST. RAIN IS EXPECTED TO MIX WITH SLEET AND FREEZING RAIN BY LATE SATURDAY MORNING IN FAR NORTHWEST MISSOURI...AND FURTHER SOUTH AND EAST TOWARDS CENTRAL MISSOURI INTO SATURDAY AFTERNOON. AS THE UPPER LEVEL SYSTEM PASSES THROUGH THE AREA SATURDAY EVENING...ANY RAIN...SLEET...FREEZING RAIN MIX IS EXPECTED TO TRANSITION INTO AND AREA OF SNOWFALL. AT THIS TIME...ONLY LIGHT ACCUMULATIONS OF SNOWFALL ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM LA CYGNE KANSAS TO BOONVILLE MISSOURI. REPORTS OF EXCESSIVE RAINFALL OR FLOODING ARE ALSO REQUESTED. 21
In the hours before
Special weather statement, Dec 27, 12:07 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1207 AM CST SAT DEC 27 2008 MOZ038-039-044-045-270630- JOHNSON-LAFAYETTE-PETTIS-SALINE- 1207 AM CST SAT DEC 27 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON...NORTHWESTERN PETTIS...SOUTHEASTERN LAFAYETTE AND SOUTHWESTERN SALINE COUNTIES UNTIL 1230 AM CST... AT 1206 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF KNOB NOSTER...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... SWEET SPRINGS AND 6 MILES NORTHWEST OF HOUSTONIA BY 1225 AM CST. THE TOWN OF EMMA IS ALSO IN THE PATH OF THIS STORM. DUX
Local storm report, Dec 27, 12:22 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1222 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND DMG 12 W CHILHOWEE 38.59N 94.08W
12/27/2008 JOHNSON MO TRAINED SPOTTER
4 INCH LIMBS DOWN AND A TREE DOWN ACROSS HIGHWAY 2 IN
RURAL SOUTHWEST JOHNSON COUNTY MO.
&&
ABAILEYLocal storm report, Dec 27, 12:47 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL FERRELVIEW 39.31N 94.67W
12/27/2008 E0.75 INCH PLATTE MO TRAINED SPOTTER
DIME SIZED HAIL REPORTED
&&
ABAILEYLocal storm report, Dec 27, 12:51 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM HAIL INDEPENDENCE 39.09N 94.35W
12/27/2008 E1.00 INCH JACKSON MO PUBLIC
&&
ABAILEYSpecial weather statement, Dec 27, 12:57 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 AM CST SAT DEC 27 2008 MOZ033-040-270730- HOWARD-RANDOLPH- 1257 AM CST SAT DEC 27 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HOWARD AND SOUTHEASTERN RANDOLPH COUNTIES UNTIL 130 AM CST... AT 1254 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAYETTE...MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM HAS ALSO EXHIBITED SIGNS OF WEAK ROTATION...THOSE IN THE PATH OF THIS STORM SHOULD BE PREPARED IN CASE A WARNING IS ISSUED. THIS STORM WILL BE NEAR... CLARK BY 115 AM CST. DUX
Special weather statement, Dec 27, 1:03 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 AM CST SAT DEC 27 2008 KSZ102-MOZ011-012-270730- ANDREW-DONIPHAN-HOLT- 103 AM CST SAT DEC 27 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN DONIPHAN...SOUTHEASTERN HOLT AND WESTERN ANDREW COUNTIES UNTIL 130 AM CST... AT 1259 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILLIS...OR 5 MILES SOUTH OF HIAWATHA... MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE UNDERCUT BY COLDER AIR BEHIND A COLD FRONT...THIS COLDER AIR MAY WEAKEN THIS STORM AS IT MOVES NORTHEAST. THIS STORM WILL BE NEAR... HIGHLAND AND 7 MILES SOUTHEAST OF WHITE CLOUD BY 115 AM CST. FOREST CITY BY 120 AM CST. OREGON BY 125 AM CST. FILLMORE AND 9 MILES NORTHWEST OF AMAZONIA BY 130 AM CST. THE TOWNS OF LEONA...IOWA POINT AND FANNING ARE ALSO IN THE PATH OF THIS STORM. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:44 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston | 46 min |
| Dec 26, 10:57 PM CST | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 33 min |
| Dec 27, 4:36 AM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 24 min |
| Dec 27, 4:50 AM CST | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 40 min |
| Dec 27, 4:58 AM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 32 min |
| Dec 27, 5:13 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Ray | 47 min |
| Dec 27, 5:30 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Cass, Johnson, Lafayette, Ray, Saline | 30 min |
| Dec 27, 5:36 AM CST | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Dec 27, 5:36 AM CST | Freezing Rain Advisory | EAX | Andrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 10 more | 6 hr |
| Dec 27, 5:50 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Daviess, Grundy, Linn, Livingston, Mercer and 2 more | 40 min |
| Dec 27, 6:11 AM CST | River Flood Warning | EAX | Johnson, Pettis | 44 hr |
| Dec 27, 6:11 AM CST | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Dec 27, 7:16 AM CST | Areal Flood Warning | EAX | Chariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more | 9 hr |
| Dec 27, 8:09 AM CST | Winter Storm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 5 more | 3 hr |
| Dec 27, 9:40 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 36 hr |
| Dec 27, 9:58 AM CST | River Flood Warning | EAX | Chariton, Macon | 35 hr |
| Dec 27, 10:44 AM CST | River Flood Warning | EAX | Howard | 20 hr |
| Dec 27, 10:44 AM CST | River Flood Warning | EAX | Bates, Cass, Henry | 46 hr |
| Dec 27, 1:34 PM CST | River Flood Warning | EAX | Linn, Livingston | 63 hr |
| Dec 27, 1:42 PM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Dec 27, 2:13 PM CST | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 6 hr |
| Dec 27, 2:48 PM CST | River Flood Warning | EAX | Carroll | 25 hr |
| Dec 27, 4:10 PM CST | Areal Flood Warning | EAX | Adair, Caldwell, Carroll, Chariton, Cooper, Daviess and 16 more | 47 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.